Continuous selections, collectively fixed points and weak Knaster-Kuratowski-Mazurkiewicz mappings in optimization. (English) Zbl 1244.90221

The subject of the article under review is located at the interface where functional and convex analysis, geometry as well as topology meet with the applied areas of optimization theory, dynamical systems, game theory and Operational Research. These latter areas require further theoretical foundations to which this paper contributes in a rich and rigorous manner.
Concerning the generality represented in this article, just for one example, continuous selections are still hardly understood in both analysis and operational use, as they go much beyond, e.g., max- or min-type functions and their piecewise combinations. Moreover, this paper contains a set-valued modelling and investigation that goes beyond the traditional scalar-valued ones and, by this, allows to include various expressions of nonsmooth analysis, optimality criteria, etc.
The authors prove theorems on continuous selections, collectivity fixed points, collectivity coincidence points, weak Knaster-Kuratowski-Mazurkiewicz mappings and they provide their applications in various problems which are related with optimization. Each of their theorems is demonstrated based on the preceding assertions. The results contain and improve a number of those in the recent literature. They are shown to be more advantageous in optimization-related applications, too.
This paper is well written and explained, and well structured in five sections: Section 1 on Introduction, Section 2 on Continuous Selection Theorems, Section 3 on Collectively Fixed Points, Collective Coincidence Points and Applications, with the latter ones being Systems of Variational Relations, a Bilevel Optimization Problem and Nash Equilibria, Section 4 on Weak KKM Theorems and Minimax Inequalities, and Section 5 on Concluding Remarks.
In fact, future scientific work on advances of this work, in theory as well as in methods, and future real-world applications certainly seem to be possible and, actually, very useful for a wide range of sciences and their positive impacts on the world of tomorrow.


90C30 Nonlinear programming
Full Text: DOI


[1] Michael, E.: Continuous selections I. Ann. Math. 63, 361–382 (1956) · Zbl 0071.15902
[2] Browder, F.E.: The fixed point theory of multi-valued mappings in topological spaces. Math. Ann. 283–301 (1968) · Zbl 0176.45204
[3] Horvath, C.D.: Extension and selection theorems in topological spaces with generalized convexity structure. Ann. Fac. Sci. Toulouse 2, 353–369 (1993) · Zbl 0799.54013
[4] Park, S.: Continuous selection theorems in generalized convex spaces. Numer. Funct. Anal. Optim. 25, 567–583 (1999) · Zbl 0931.54017
[5] Yu, Z.T., Lin, L.J.: Continuous selections and fixed point theorems. Nonlinear Anal. 52, 445–455 (2003) · Zbl 1033.54011
[6] Ding, X.P., Park, J.Y.: Continuous selection theorem, coincidence theorem and generalized equilibrium in L-convex spaces. Comput. Math. Appl. 44, 95–105 (2002) · Zbl 1017.54012
[7] Ding, X.P.: Continuous selection, collectively fixed points and system of coincidence theorems in product topological spaces. Acta Math. Sin. Engl. Ser. 22, 1629–1638 (2006) · Zbl 1117.54032
[8] Tarafdar, E.: A fixed point theorem and equilibrium point of an abstract economy. J. Math. Econ. 20, 211–218 (1991) · Zbl 0718.90014
[9] Ansari, Q.H., Yao, J.C.: A fixed point theorem and its application to a system of variational inequalities. Bull. Aust. Math. Soc. 59, 433–442 (1999) · Zbl 0944.47037
[10] Ding, X.P., Park, J.Y.: Collectively fixed point theorem and abstract economy in G-convex spaces. Numer. Funct. Anal. Optim. 23, 779–790 (2002) · Zbl 1024.54029
[11] Ding, X.P.: Collectively fixed points and a system of coincidence theorems in product FC-spaces and applications. Nonlinear Anal. 66, 2604–2617 (2007) · Zbl 1126.54014
[12] Horvath, C.D.: Some results on multi-valued mappings and inequalities without convexity. In: Lin, B.L., Simons, S. (eds.) Nonlinear and Convex Analysis, pp. 99–106 (1987)
[13] Park, S., Kim, H.: Coincidence theorems for admissible multifunctions on generalized convex spaces. J. Math. Anal. Appl. 197, 173–187 (1996) · Zbl 0851.54039
[14] Ding, X.P.: Maximal element theorems in product FC-spaces and generalized games. J. Math. Anal. Appl. 305, 29–42 (2005) · Zbl 1120.91001
[15] Hai, N.X., Khanh, P.Q., Quan, N.H.: Some existence theorems in nonlinear analysis for mappings on GFC-spaces and applications. Nonlinear Anal. 71, 6170–6181 (2009) · Zbl 1188.49006
[16] Khanh, P.Q., Quan, N.H.: Intersection theorems, coincidence theorems and maximal-element theorems in GFC-spaces. Optimization 59, 115–124 (2010) · Zbl 1185.49007
[17] Khanh, P.Q., Quan, N.H.: General existence theorems, alternative theorems and applications to minimax problems. Nonlinear Anal. 72, 2706–2715 (2010) · Zbl 1192.49015
[18] Khanh, P.Q., Quan, N.H.: Existence results for general inclusions using generalized KKM theorems with applications to minimax problems. J. Optim. Theory Appl. 146, 640–653 (2010) · Zbl 1202.49009
[19] Khanh, P.Q., Quan, N.H.: Generic stability and essential components of generalized KKM points and applications. J. Optim. Theory Appl. 148, 488–504 (2011) · Zbl 1229.58016
[20] Khanh, P.Q., Quan, N.H., Yao, J.-C.: Generalized KKM type theorems in GFC-spaces and applications. Nonlinear Anal. 71, 1227–1234 (2009) · Zbl 1176.47041
[21] Balaj, M.: Weak G-KKM mappings, G-KKM property and minimax inequalities. J. Math. Anal. Appl. 294, 237–245 (2004) · Zbl 1053.54028
[22] Tang, G.S., Zhang, Q.B., Cheng, C.Z.: W-G-F-KKM mapping, intersection theorems and minimax inequalities in FC-space. J. Math. Anal. Appl. 334, 1481–1491 (2007) · Zbl 1123.49002
[23] Park, S.: Generalizations of the Nash equilibrium theorem in the KKM theory. Fixed Point Theory Appl. 234706, 23 pp. (2010) · Zbl 1185.49002
[24] Browder, F.E.: Coincidence theorems, minimax theorems and variational inequalities. Contemp. Math. 26, 67–80 (1984) · Zbl 0542.47046
[25] Tarafdar, E.: Fixed point theorems in H-spaces and equilibrium points of abstract economies. J. Aust. Math. Soc. A 53, 252–260 (1992) · Zbl 0761.47041
[26] Lan, K.Q., Webb, J.: New fixed point theorems for a family of mappings and applications to problems on sets with convex sections. Proc. Am. Math. Soc. 126, 1127–1132 (1998) · Zbl 0891.46004
[27] Luc, D.T.: An abstract problem of variational analysis. J. Optim. Theory Appl. 138, 65–76 (2008) · Zbl 1148.49009
[28] Khanh, P.Q., Luc, D.T.: Stability of solutions in parametric variational relation problems. Set-Valued Anal. 16, 1015–1035 (2008) · Zbl 1161.49023
[29] Anh, L.Q., Khanh, P.Q., Quy, D.N.: More kinds of semicontinuity of set-valued maps and stability of quasivariational inclusions. Submitted for publications · Zbl 1296.90120
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.